Texas, 2005

Flash Flood and Hail in Texas, June 13 to 14, 2005

June 13 to 14, 2005 · NWS SJT · 5 events in 4 counties and zones

4 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 13, 9:39 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 13, 9:39 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1039 PM CDT MON JUN 13 2005

.UPDATE...
THE SEVERE THUNDERSTORM WATCH IS BEING EXTENDED UNTIL 1 AM
FOR ALL OF THE BIG COUNTRY. FORECAST UPDATE WILL REFLECT THIS.

&&

.PREV DISCUSSION... (ISSUED 1025 PM CDT MON JUN 13 2005)

UPDATE...
LATE THIS EVENING A BAND OF STRONG TO SEVERE STORMS...ALONG THE
TRAILING PORTION OF COLD FRONT...IS PUSHING SOUTH INTO HASKELL
AND THROCKMORTON COUNTIES. THE STORMS HAVE BEEN BACKBUILDING TO
THE WEST AND NOW EXTEND TO NEAR THE TOWN OF HASKELL. DESPITE THE
STORMS MOVING FARTHER AWAY FROM THE BETTER VERTICAL SHEAR
ENVIRONMENT...THEY ARE MOVING DOWN INTO AN INSTABILITY AXIS...
AND THIS IS HELPING TO MAINTAIN THEIR STRENGTH. STORMS SHOULD
GRADUALLY WEAKEN OVERNIGHT AS BOUNDARY LAYER SLOWLY STABILIZES.
MODELS DIFFER ON HOW FAR SOUTH THE FRONT PROGRESSES. BEST ESTIMATE
AT THIS TIME IS TO BRING THE FRONT A LITTLE SOUTH OF INTERSTATE 20
OVERNIGHT...AND CONTINUE A SOUTHWARD DRIFT THROUGH ACROSS
MUCH OF WEST CENTRAL TEXAS ON TUESDAY. THE MOISTURE FIELDS ON
THE NAM INDICATE POTENTIAL FOR SOME SHOWERS AND STORMS ON TUESDAY.
A GREATER PRESENCE OF CLOUDS AND PROGRESSION OF THE FRONT WOULD
RESULT IN TEMPERATURES NOT AS WARM ON TUESDAY.

BASED ON CURRENT SITUATION AND PROJECTIONS...FORECAST UPDATE WILL
BE SENT SHORTLY TO ADJUST WINDS...POPS...AND TEMPERATURES THROUGH
THE REST OF TONIGHT AND ON TUESDAY.

CURRENT SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THE
BIG COUNTRY UNTIL 11 PM. UNKNOWN AT THIS TIME WHETHER ANOTHER
WATCH WILL BE ISSUED. ANOTHER FORECAST UPDATE WILL BE SENT
AFTER 11 PM TO ACCOUNT FOR THE WATCH EXPIRATION OR CONTINUATION.

PREV DISCUSSION... (ISSUED 442 PM CDT MON JUN 13 2005)

UPDATE...
FORECAST UPDATE HAS JUST BEEN SENT FOR NEWLY ISSUED SEVERE
THUNDERSTORM WATCH...WHICH IS IN EFFECT UNTIL 11 PM FOR ALL
OF THE BIG COUNTRY. POPS FOR THUNDERSTORMS WERE ALSO ADDED.
ATMOSPHERE VERY UNSTABLE IN OUR NORTHERN COUNTIES. SUFFICIENT
CONVERGENCE ALONG A NORTHEAST TO SOUTHWEST ORIENTED SURFACE
BOUNDARY RESULTING IN TOWERING CUMULUS...WITH A FEW RADAR
ECHOES DEVELOPING. SOME SEVERE STORMS POSSIBLE GIVEN THE
STRONG INSTABILITY.

PREV DISCUSSION... (ISSUED 1149 AM CDT MON JUN 13 2005)

SHORT TERM...
UPPER LOW CENTERED OVER EASTERN NEBRASKA THIS AFTERNOON WITH A
TRAILING WEAK COLD FRONT FROM THE SURFACE LOW THROUGH THE TEXAS
PANHANDLE INTO SOUTHERN NEW MEXICO. DRYLINE IS DRIFTING
EAST...BULGING THROUGH LBB AND THEN ANGLING BACK TO THE SOUTHWEST
JUST EAST OF MIDLAND. STRATUS ONCE AGAIN HAD TROUBLE DISSIPATING
AND IS JUST NOW LEAVING THE NORTHWEST HILL COUNTRY.

AS UPPER AND SURFACE LOW CONTINUE TO LIFT NORTHEAST TO THE WESTERN
GREAT LAKES BY MIDNIGHT TONIGHT PER THE LATEST RUC...COLD FRONT
WILL SAG SLOWLY SOUTH INTO THE BIG COUNTRY BEFORE BEGINNING TO
WASH OUT AROUND INTERSTATE 20 EARLY TOMORROW...PER GFS.
CONSIDERING TIME OF YEAR AND THE WEAKNESS OF THE FEATURE...PREFER
THIS SOLUTION OVER ETA WHICH PUSHES COLD FRONT WITH ASSOCIATED
RAINFALL FURTHER SOUTH. WITH BEST MOISTURE AND INSTABILITY
REMAINING JUST EAST OF THE FORECAST AREA TONIGHT AND INTO EARLY
TOMORROW...HAVE REMOVED POPS IN THIS AREA. GFS IS SUGGESTING AN
UPPER DISTURBANCE DRIFTING IN THE NORTHWEST FLOW ALOFT INTO THE
SOUTHERN PANHANDLE TOMORROW EVENING. CORRELATING THE ARRIVAL OF
THIS PROGD UPPER DISTURBANCE WITH THE TIME OF MAX HEATING AND
GIVEN THE REMNANTS OF THE COLD FRONTAL BOUNDARY WHICH SHOULD HAVE
LIFTED NORTH INTO THE NORTHERN BIG COUNTRY...HAVE INCLUDED SLIGHT
CHANCE OF THUNDERSTORMS TUESDAY EVENING INTO WEDNESDAY MORNING TO
HANDLE THIS POSSIBLE SCENARIO. IF WE DO HAVE THE FORMATION OF AN
MCS OVER SOUTHERN PANHANDLE TUESDAY NIGHT...IT WILL MOVE SOUTHEAST
THROUGH THE BIG COUNTRY AND OUT OF THE HEARTLAND BY EARLY
WEDNESDAY MORNING.

LONG TERM...
UPPER LEVEL HIGH WILL CONTINUE TO BUILD INTO THE AREA THROUGH THE
COMING WEEK. WILL GO WITH A DRY FORECAST THROUGH THE EXTENDED WITH
THE CAVEAT THAT DEPENDING ON THE LOCATION OF THE UPPER LEVEL
RIDGE...THERE IS ALWAYS THE POSSIBILITY OF A DISTURBANCE OR TWO
DRIFTING THROUGH THE AREA IN THE NORTHWEST FLOW ALOFT. TEMPERATURES
WILL REMAIN GENERALLY ABOVE CLIMO.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 1 AM FOR ALL OF THE BIG
COUNTRY.

&&
Hazardous weather outlook, Jun 13, 1:12 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
212 PM CDT MON JUN 13 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-141912-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
212 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23/HUBER

In the hours before

Special weather statement, Jun 13, 9:37 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1037 PM CDT MON JUN 13 2005

TXZ049-054-098-099-113-114-127-128-140600-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
1037 PM CDT MON JUN 13 2005

...SEVERE THUNDERSTORM WATCH 477 WILL BE EXTENDED THROUGH 1 AM...

SEVERE THUNDERSTORM WATCH 477 HAS BEEN EXTENDED UNTIL 1 AM FOR THE
FOLLOWING COUNTIES IN WEST CENTRAL TEXAS...

CALLAHAN...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD...TAYLOR...
AND THROCKMORTON COUNTIES.

A BROKEN LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO SAG SLOWLY
SOUTHWARD AT ABOUT 10 MPH ACROSS THE BIG COUNTRY. ALTHOUGH THE THREAT
OF SEVERE WEATHER WILL EVENTUALLY DIMINISH...A FEW STORMS WILL
CONTINUE TO HAVE SEVERE POTENTIAL AS FAR SOUTH AS INTERSTATE 20 INTO
THE EARLY MORNING HORUS.

07
Special weather statement, Jun 13, 9:37 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1037 PM CDT MON JUN 13 2005

TXZ049-054-098-099-113-114-127-128-140600-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
1037 PM CDT MON JUN 13 2005

...SEVERE THUNDERSTORM WATCH 477 WILL BE EXTENDED THROUGH 1 AM...

SEVERE THUNDERSTORM WATCH 477 HAS BEEN EXTENDED UNTIL 1 AM FOR THE
FOLLOWING COUNTIES IN WEST CENTRAL TEXAS...

CALLAHAN...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD...TAYLOR...
AND THROCKMORTON COUNTIES.

A BROKEN LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO SAG SLOWLY
SOUTHWARD AT ABOUT 10 MPH ACROSS THE BIG COUNTRY. ALTHOUGH THE THREAT
OF SEVERE WEATHER WILL EVENTUALLY DIMINISH...A FEW STORMS WILL
CONTINUE TO HAVE SEVERE POTENTIAL AS FAR SOUTH AS INTERSTATE 20 INTO
THE EARLY MORNING HOURS.

07
Special weather statement, Jun 13, 10:39 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1139 PM CDT MON JUN 13 2005

TXZ049-054-098-099-113-114-127-128-140600-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
1139 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR ALL OF
THE BIG COUNTRY UNTIL 100 AM...

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...EXTENDING FROM
THROCKMORTON TO HAMLIN AT 1240 AM...WILL MOVE SOUTH AT 20 TO 25
MPH AND WILL MOVE SOUTH ACROSS JONES AND SHACKELFORD COUNTIES
THROUGH 1 AM. STORMS COULD ALSO DEVELOP FARTHER WEST INTO FISHER
COUNTY. THE STORMS WILL CONTAIN NEARLY CONTINUOUS LIGHTNING...
STRONG GUSTY WINDS AND HAIL...ALONG WITH VERY HEAVY RAIN.

THE STORMS WILL MOVE DOWN INTO THE ABILENE AREA AROUND OR SHORTLY
AFTER 1 AM.

GUSTY WINDS WILL OCCUR ALONG A GUST FRONT WELL OUT AHEAD OF THE
STORMS ACROSS SOUTHERN SHACKELFORD AND JONES COUNTIES INTO TAYLOR
AND CALLAHAN COUNTIES.

STAY TUNED FOR THE LATEST WARNINGS AND STATEMENTS ON THESE STORMS.

The radar

The Dyess AFB radar (KDYX), 67 km away, was scanning. The volume nearest the first event began at 05:04 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 flash flood. Local standard time, as filed.

Hail, Jones

When
June 13, 11:03 PM CST
Where
Jones County, Stamford
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.950, -99.783

Hail, Jones

When
June 13, 11:06 PM CST
Where
Jones County, 1 mi N of Stamford
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.967, -99.783

Hail, Throckmorton

When
June 14, 4:50 AM CST to 5:00 AM CST
Where
Throckmorton County, 3 mi W of Elbert
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.267, -99.050

Hail covered the ground.

Flash Flood, Haskell

When
June 14, 7:30 AM CST to 1:00 PM CST
Where
Haskell County, East Portion
Reported by
DEPT OF HIGHWAYS
Coordinates
33.200, -99.717

Very heavy rains caused flash flooding in southern and eastern Haskell County. Numerous roads were closed across the southern and eastern portions of the County including highway 380.

Hail, Crockett

When
June 14, 3:03 PM CST
Where
Crockett County, 18 mi N of Ozona
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
30.967, -101.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455172, 5455173, 5455174, 5455241, 5455242.